MAUDE Adverse Event Report: SYNTHES GMBH REAMING ROD / Ø 3.8MM BALL TIP Ø 3.0MM / 950MM - STERILE; REAMER

SYNTHES GMBH REAMING ROD / Ø 3.8MM BALL TIP Ø 3.0MM / 950MM - STERILE; REAMER
Catalog Number 03.233.010S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in (b)(6) 2024, the patient underwent an unknown surgery with a nail for the tibial shaft fractures at another hospital.The nail was a competitor¿s nail.After the surgery, the nail was removed at the end of (b)(6) 2024.However, at this stage, the fractures did not appear to have healed completely.Later, the affected area became non-union.It is unclear why the nail was removed.On (b)(6) 2025, the patient underwent orif surgery with tna for the non-union.Since a 10mm nail was used for the first surgery, a 12mm nail was planned to be used.During the surgery, an attempt was made to pass a reaming rod through the non-union part, but it could not be passed because the bone had filled in.The surgeon tried to advance the reaming rod by tapping, but it still wouldn't go through, so reaming was performed, and the reaming rod gradually advanced little by little.While reaming, the reamer shaft and rod broke off.Approximately 15 cm of the broken portion remained in the medullary cavity, but it was removed using hernia forceps.The surgery continued, a 12 mm-285 mm nail was inserted, and a drilling was performed for proximal locking.However, the drill bit interfered with the nail and could not be passed through.In an attempt to pass the drill bit through, the surgeon tried various methods, such as inserting a 3.2 mm guide pin with a smaller diameter than the drill bit, removing the sleeve to allow some space and drilling freehand, lightly tapping it with a hammer, and finally managed to pass it through.The surgeon then began to drill, but the drill bit broke off and remained inside the body.The nail was removed and the drill fragments remaining inside the body were removed.When checking before insertion, there was no interference with the drill bit and the nail.The removed nail and instruments were checked again.When reassembled, sometimes the drill bit passed through the hole in the nail and sometimes it didn't.Upon closer inspection, it was found that the nail sometimes rotated slightly when attached to the insertion handle and tightened with the connecting screw.It was discovered that this caused the hole to shift position, causing interference with the drill bit.Since there was a possibility that the drill could interfere again, it was decided to increase the length of the nail to 12 mm-300 mm.After assembling and inserting the 12 mm-300 mm nail, and then drilling, the fixation was achieved without any particular interference.The surgery was completed within 30 minutes¿ delay.It was reported that regarding misalignment when connecting the nail and instruments, in this case, it is likely that a significant amount of bone had formed in the area of the non-union, and even though reaming was performed, it was still quite tight.It was thought that the connection may have loosened when the nail was rotated along with the device in order to align the rotation of the nail with the tibia, causing the connection to give way and become distorted.The surgeon commented that this case itself was originally a complicated one, so it was inevitable that this event would occur.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
REAMING ROD / Ø 3.8MM BALL TIP Ø 3.0MM / 950MM - STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23377366
Report Number8030965-2025-10654
Device Sequence Number8964858
Product Code HTO
UDI-Device Identifier07612334216113
UDI-Public(01)07612334216113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.010S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/10/2025
12/02/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/11/2025
12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN LONG.; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC.; INSERT-HANDLE RADIOLUC LONG.; MONOBLOC FLEXIBLE REAMER 8 - STD - DD.; TIBIAL NAIL ADVANCED Ø12 L 285.
Patient Age19 YR
Patient SexMale